# SDR CA960808013

- Difficulty date: July 31, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW121
- System (JASC): 7250 · Turbine Section
- Part: Bolt
- Part number: MS969611
- Condition: Broken
- Location: Interstage Case
- Part time: 12,457 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS UNDERGOING ROUTINE INSPECTION AND WAS OBSERVED TO HAVE SUSTAINED CONSIDERABLE POWER TURBINE DAMAGE. DISASSEMBLY FOUND THE ENGINE HAD SUFFERED A FRACTURE OF ONE INTERSTAGE CASE BOLT, WHICH RELEASED THE BOLT HEAD WHICH WAS SUBSEQUENTLY INGESTED BY THE POWER TURBINE CAUSING EXTENSIVE SECONDARY DAMAGE. THE INTERSTAGE CASE REAR FLANGE WAS CORRODED IN THE LOCATION THAT THE BOLT FAILED, WITH THE CORROSION PRODUCTS INCREASING THE LOCAL FLANGE THICKNESS CONSIDERABLY, RESULTING IN BOLT STRETCH AND FAILURE.
